Journal of Symbolic Logic

Topological dynamics and definable groups

Anand Pillay

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We give a commentary on Newelski's suggestion or conjecture [8] that topological dynamics, in the sense of Ellis [3], applied to the action of a definable group $G(M)$ on its “external type space” $S_{G,\textit{ext}}(M)$, can explain, account for, or give rise to, the quotient $G/G^{00}$, at least for suitable groups in NIP theories. We give a positive answer for measure-stable (or $fsg$) groups in NIP theories. As part of our analysis we show the existence of “externally definable” generics of $G(M)$ for measure-stable groups. We also point out that for $G$ definably amenable (in a NIP theory) $G/G^{00}$ can be recovered, via the Ellis theory, from a natural Ellis semigroup structure on the space of global $f$-generic types.

Article information

Source
J. Symbolic Logic, Volume 78, Issue 2 (2013), 657-666.

Dates
First available in Project Euclid: 15 May 2013

Permanent link to this document
https://projecteuclid.org/euclid.jsl/1368627070

Digital Object Identifier
doi:10.2178/jsl.7802170

Mathematical Reviews number (MathSciNet)
MR3145201

Zentralblatt MATH identifier
1278.03071

Citation

Pillay, Anand. Topological dynamics and definable groups. J. Symbolic Logic 78 (2013), no. 2, 657--666. doi:10.2178/jsl.7802170. https://projecteuclid.org/euclid.jsl/1368627070


Export citation